Jump to content
CrazyBoards.org

Is my out of control anxiety/panic/crying


Recommended Posts

Hi Jillbelle,

Sounds like a rough time. How was it when you first went on Trileptal and on earlier dose increases? Did you find yourself more stable after a while? If yes, then maybe this is too large of a dose increase. Did you experience any transitory anxiety, no matter how small, on earlier dose increases? Is there any way you could go up in 150 mg increments?

If you did not find yourself feeling better on 900 mg than when you started, then maybe Trileptal isn't actually doing positive anything for you and you're simply heading into a rougher portion of your cycle. Another possiblity is that Trileptal is making you worse. This wouldn't be the first time I've heard of anxiety as a response to Trileptal. In this case, maybe you and your pdoc could consider a different mood stabilizer...

I hope this lets up for you!

Best,

cache-monkey

Link to comment
Share on other sites

It could be the Trileptal.

Follow down this page: http://www.rxlist.com/cgi/generic3/oxcarbazepine_ad.htm

to the tables of side-effects. On one of the lower tables you'll find a comparison of two different doses of Trileptal and you'll find that the higher dose does have a higher incidence of side effects -- including the ones that you're describing.

Did you have so much trouble with the smaller increases as you worked your way up? If it's been getting worse, then you may be stuck in terms of an increase; if it's only this time, then it's more likely to be that you made a much bigger than usual jump this time. Either way, it might not hurt (well, hurt overall) to give yourself a little while to adjust, perhaps as much as twice what you normall would.

Fiona

Link to comment
Share on other sites

Jillbelle,

I don't know if it's that common, but I've definitely heard of anxiety as a response to Trileptal anecdotally. And as Fiona points out there is "nervousness" listed in the PI at a higher rate than the placebo. (Although they don't state whether the difference is statistically significant.) After so many strange, sometimes paradoxical, reactions to various drugs, I think the med is innocent until proven guilty when there's clearly a change in you right after a large dose increase.

I think that it's definitely good to take it back a notch and go slow on future dose increases. If you found lower doses calming, then maybe it's a matter of time to get adjusted. If you find yourself still feeling more anxious after a cuople of weeks, then maybe 900 mg is your sweet spot.

As far as other mood stabilizers, there's the other gold-standard Depakote. Yeah, the side effects suck at higher doses. But maybe you can use it as an add-on to the Trileptal. (There's also Tegretol, which packs more of a punch than Trileptal, and which (again anecdotally) I've heard is more calming.)

My experience with Trileptal was strange. I felt wired right after dosing at night, but then very flat, slow, and blue the next day. I never made it past a low-dose before discontinuing. (And I actually had the same response to Lamictal as you...)

Good luck with everything,

cache-monkey

Link to comment
Share on other sites

Just wanted to let you know that I was too afraid to lower my dose from 1200mg to 1050 last night. I began thinking, "What if this anxiety is really from me and not the medication, and what if it gets even worse if I lower the Trileptal?" I see the pdocs on Tuesday, so I'm just going to do my best to hang on until then.

<{POST_SNAPBACK}>

Maybe this the anxiety itself speaking? I know the anxiety makes it difficult to not second-guess everything, but does your gut tell you anything one way or the other here? 

It is definitely a good idea to talk to your pdoc(s) about these things. But I think ultimately your experience with the med is going to form a large part of the basis for decision-making.

One thing to try to hold firmly in mind is how, as best you can recall, you felt before the dose increase. This is hard because sometimes the current state tints perceptions of how we felt in the past. I'm not always very good about this, but I've been trying to keep a meds/mental health diary and have found that this helps a little.

Something weird is happening....I used to be anxious and depressed with zero energy (as in a fork and knife were too heavy to lift), but now, I'm anxious and depressed with A LOT OF ENERGY. Is this a mixed state?

<{POST_SNAPBACK}>

That does sound like a mixed state, even though definitions can vary by person. For me I get out-of-control ill-focussed energy, tons of anxiety.  It's like this rushing in my head, complete dysphoria (rather than depression per se), often disorientation, lots of physical energy but poorly channeled. I just want to move move move, but I don't know where to begin because nothing feels right. So I end up shutting down completely.

Hang in there,

cache-monkey

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...